Home Magazines Editors-in-Chief FAQs Contact Us

Dental management of a child patient with phenytoin-induced gingival overgrowth: report of a case with a brief review of literature


Abstract

Drug-induced gingival overgrowth is medication-related gingival overgrowth commonly associated with certain systemic medications. Gingival overgrowth is a common adverse effect of phenytoin therapy. The condition is more frequently seen in children as compared to adults, affects both genders equally, and may vary from mild to severe. It may be associated with difficulty in mastication, delayed eruption of teeth, tissue trauma, and secondary inflammation. It can be managed by both surgical and nonsurgical therapies. A case of dental management of phenytoin-induced gingival enlargement in a 7-year-old girl is presented with a brief literature review.

Keywords

drug-induced, phenytoin, gingival overgrowth, children, management

Testimonials